Alert archive / Indiana / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 49, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Aug 17, 2009, 4:09 PM EDT for Allen County, Indiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2009, 4:09 PM EDT (20:09 UTC)
- Expired
- Aug 17, 2009, 4:37 PM EDT
- In force
- 28 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
County Allen County, IN
The radar
The Northern Indiana radar (KIWX), 54 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.2 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 935 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 172009
SVRIWX
INC003-172045-
/O.NEW.KIWX.SV.W.0049.090817T2009Z-090817T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
409 PM EDT MON AUG 17 2009
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALLEN COUNTY IN NORTHEAST INDIANA
* UNTIL 445 PM EDT
* AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS SEVERE STORM WAS LOCATED 3 MILES EAST OF ROLLING
HILLS...OR 4 MILES SOUTHWEST OF FORT WAYNE...AND MOVING NORTHEAST
AT 30 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
FORT WAYNE...
NEW HAVEN...
HUNTERTOWN...
GRABILL...
WALLEN...
LEO-CEDARVILLE...CUBA AND HARLAN...
THIS INCLUDES INTERSTATE 469 BETWEEN MILE MARKERS 4 AND 30.
THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 99 AND
122.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH...ALONG
WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO
A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.
&&
LAT...LON 4101 8535 4103 8535 4128 8514 4128 8504
4118 8484 4093 8515 4093 8517
TIME...MOT...LOC 2009Z 213DEG 27KT 4104 8519
$$1 follow-up statement
000
WWUS53 KIWX 172037
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
437 PM EDT MON AUG 17 2009
INC003-172044-
/O.CAN.KIWX.SV.W.0049.000000T0000Z-090817T2045Z/
ALLEN IN-
437 PM EDT MON AUG 17 2009
...THE SEVERE THUNDERSTORM WARNING FOR ALLEN COUNTY IN NORTHEAST
INDIANA IS CANCELLED...
AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED AND
NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...
THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4101 8535 4103 8535 4128 8514 4128 8504
4118 8484 4093 8515 4093 8517
TIME...MOT...LOC 2034Z 213DEG 27KT 4119 8505
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 1:48 PM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, Aug 17, 1:48 PM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 148 PM EDT MON AUG 17 2009 .AVIATION /18Z TAFS/... ANOTHER VERY DIFFICULT TAF PERIOD WITH LITERALLY A HALF DOZEN OR MORE BOUNDARIES ROAMING AROUND THE AREA IN THIS LOW FLOW ENVIRONMENT. SCATTERED CONVECTION ALL AROUND KFWA YET TO IMPACT RUNWAYS BUT EXPECT THAT CONVECTION OVER NRN HUNTINGTON COUNTY WILL MAKE AN IMPACT IN THE NEXT ONE TO TWO HOURS AND INCLUDED TEMPO TSRA GROUP AS SUCH. WITH PLENTIFUL LOW LEVEL MOISTURE...FULLY EXPECT ONE OR BOTH TAF SITES TO DROP TO AT LEAST MVFR OVERNIGHT WITH MUCH LOWER CIGS OR VISBYS POSSIBLE. WINDS WILL BE QUITE VARIABLE WITH THESE BOUNDARIES FLOATING AROUND SO TRIED BEST TO TIME/PLACE MOVEMENT OF BNDRYS. .PREV DISCUSSION... /ISSUED 1220 PM EDT MON AUG 17 2009/ .UPDATE... HEAVY RAINFALL CONTINUES FROM THE WARSAW AREA NORTH-NORTHEASTWARD INTO FAR NE INDIANA AND SC LOWER MI. RAINFALL AMOUNTS HAVE GENERALLY RANGED BETWEEN 2 AND 6 INCHES SO FAR...HEAVIEST ACROSS KOSCIUSKO COUNTY WHERE FLASH FLOODING HAS BEEN REPORTED. BACK-BUILDING CONVECTION ON SW FRINGE OF CONVECTIVE COMPLEX HAS BEEN ONGOING DUE TO DECENT LL CONVERGENCE PER LATEST SFC ANALYSIS AND MODEST MOISTURE ADV BY A SUBTLE 25-30 KT 925 MB JET. HIGH PRECIPITATION EFFICIENCY ALSO PREVALENT WITH PWATS NEAR 2 INCHES AND SOUNDINGS INDICATING A DEEP WARM CLOUD LAYER IN EXCESS OF 10 KFT. ADDITIONAL FLOODING STILL POSSIBLY INTO THIS AFTN...ALTHOUGH SOME EASTWARD MOVEMENT/SCATTERING EXPECTED AS WEAK LL JET MIXES OUT FURTHER AND WEAK NRN IL MCV ACTS TO KICK THIS ACTIVITY EASTWARD. WENT WITH SCT SHOWER/STORM WORDING EVERYWHERE THIS AFTN...AS WEAK FORCING WITH NRN IN COLD POOL/MCS REMNANTS INTERACTS WITH OUTFLOW BOUNDARIES AND DEVELOPING INSTABILITY ACROSS SOUTHERN/WESTERN AREAS. && TONIGHT...CERTAINLY COULD SEE CONTINUED SHRA/EMBEDDED TSRA ACTIVITY...ESPECIALLY DURING THE FIRST HALF OF THE NIGHT AT SBN AS SURFACE COLD FRONT NEARS. WILL BRING MVFR RESTRICTIONS INTO SBN AFTER 6Z AS LOTS OF REMNANT LLEVEL MOISTURE FROM EARLIER RAINS SHOULD ALLOW FOG TO FORM IN THE RELATIVELY LIGHT SURFACE FLOW. AT FWA...WHERE THERE WILL LIKELY BE LESS RAIN...WILL GO OPTIMISTICALLY WITH 6SM HZ AFTER MIDNIGHT BUT LATER SHIFTS WILL HAVE TO WATCH THIS AS MORE AFTERNOON RAINFALL COULD SPELL SOME FOG AT THIS SITE AS WELL. EXPECT SOUTHWESTERLY WINDS AROUND 10KTS TO GET GOING BY MID MORNING AND CONTINUE THROUGH THE DAY TODAY...DIMINISHING TO 5-10KTS TONIGHT. .SHORT TERM... LOCALLY HEAVY RAINFALL POSSIBLE THROUGH TUESDAY... TODAY THROUGH TUESDAY NIGHT NEARLY STATIONARY LL BAROCLINIC BOUNDARY EXTENDS FROM KS INTO THE GREAT LAKES AND CONTINUES TO BE THE FOCUS FOR SEVERAL CLUSTERS OF SHOWERS AND THUNDERSTORMS AS MEAN TROUGHING OVER THE NORTHERN AND CENTRAL PLAINS CONTINUES TO FORCE A BELTWAY OF SEVERAL MID LEVEL DISTURBANCES INTO THE REGION. ONE CLUSTER OF SHRA/TS ASSOCIATED WITH A DEPARTING MID LEVEL IMPULSE CONTINUES TO AFFECT PORTIONS CENTRAL AND NE IN. ATTENTION HOWEVER TURNS TOWARD UPSTREAM CONDITIONS OVER KS/MO/IL WHERE AN IMPULSE INDUCED BACKED LLJ /EVIDENT IN PROFILER OBS/ CONTINUES TO PROVIDE AMPLE FORCING FOR HEAVY TS. THIS COMPLEX HAS BEEN ONGOING FOR SEVERAL HOURS AND IS SLOWLY TRENDING NE AS INDICATED BY PRECIP RETURNS NOW DEVELOPING DOWNSTREAM INTO NE IL/NW IN. THIS SYSTEM IS EXPECTED TO AFFECT MUCH OF THE CENTRAL AND WESTERN FORECAST AREA TODAY. AS THE LL FRONTAL ZONE HAS NOW BECOME PARALLEL WITH MID LEVEL FLOW...EASTWARD PROPAGATION OF THIS FEATURE WILL BE NIL...ALLOWING SEVERAL EPISODES OF PRECIP TO AFFECT THE FA. MAIN CONCERN IN THE PERIOD WILL BE THE CHANCES FOR PRECIP INCLUDING AMOUNTS. HIGH T/S HAVE ALSO BECOME AN ISSUE DUE TO CONCERNS ON CLOUD COVER AND PRECIP. HAVE NOT FOLLOWED ANY PARTICULAR FORECAST MODELS GIVEN CONVECTIVE FEEDBACK ISSUES AS WELL AS WIDESPREAD POOR HANDLING OF CURRENT TS CLUSTERS. HENCE...PREFERRED TO STAY CLOSE TO ENSEMBLE PROGS...PARTICULARLY THE 21Z SREF WHICH IS IN LINE WITH CURRENT FORECAST THINKING. TODAY...AFOREMENTIONED TS COMPLEX OVER MO/IL WILL IS SHOWING SIGNS OF BECOMING OUTFLOW DOMINATE WITH SEVERAL SMALL SCALE BOWING FEATURES PRESENT. GIVEN SFC THETA-E AXIS/H85-H5 THICKNESS/H85-H3 SHEAR VECTORS/AND THE LOCATION OF THE LLJ...DO EXPECT THIS SYSTEM TO GRADUALLY PUSH E THROUGH MORNING AS THE MID LEVEL HEIGHT PATTERN IS MODIFIED BY THE ADVANCING MID LEVEL IMPULSE. IN ADDITION...AN EXPECTED MCV WILL LIKELY PROPAGATE NE PARALLEL TO THE H7 HEIGHT GRADIENT...TAKING AIM AT THE WESTERN FA. TIMING WOULD PLACE INCREASED CONVECTIVE CHANCES IN THE WESTERN FA THROUGH LATE MORNING INTO THE AFTERNOON...WITH INCREASE PRECIP CHANCES ALONE FROM THE APPROACHING UPPER WAVE. BOTTOM LINE...THE AMPLE LL MOISTURE IN PLACE WILL BE CONDUCIVE FOR SHRA/TS DEVELOPMENT WITH ANY ONE OF THE ABOVE MENTIONED FORCING FEATURES...SUPPORTING INCREASED POPS. EASTERN AREAS WILL LIKELY SEE MUCH LESS ACTIVITY WITH A HEAVY DIURNAL COMPONENT AFTER ACTIVITY WINDS DOWN THIS MORNING. ANY SHRA/TS WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL WITH LOCAL PW VALUES APPROACHING 2 INCHES. MAINLY PLACES HAVE SEEN HEAVY RAIN THIS MORNING FROM WEAK OUTFLOW INDUCED CONVECTION...ADD IN A LITTLE BETTER FORCING AND PRECIP EFFICIENCY INCREASES. THIS WILL HAVE TO WATCHED THROUGH TONIGHT FOR POSSIBLE HYDRO ISSUES...TYPICAL WITH THIS TYPE OF PATTERN. WIDESPREAD SEVERE THUDNERSTORMS ARE NOT EXPECTED TODAY GIVEN LACK OF STRONG MID LEVEL FLOW SUPPORTING DECENT SHEAR NUMBERS. HOWEVER...GIVEN SB CAPES PROGGED AOA 2000 J/KG WITH MASSIVE PRECIP LOADING...CANNOT RULE A STRONG WIND GUST OR TWO NEAR SEVERE LIMITS. TEMPS WILL BE QUITE TRICKY TODAY AS CLOUD COVER IS STILL UNCERTAIN AT MANY AREAS...ESPECIALLY IN THE EAST. THIS IS OBVIOUS IN MET/MAV COMPARISONS. HAVE TAILORED MAX T NUMBERS TO EXPECTED CLOUD PROBS...WITH THE EAST LIKELY SEEING THE WARMEST NUMBERS. TONIGHT...ANOTHER IMPULSE IN THE WAVE TRAIN OF UPPER LEVEL IMPULSES WILL ADVECT TOWARD THE REGION...SUPPORTING RENEWED CONVECTIVE CHANCES. RAISED POPS GIVEN SUPERPOSITION OF LARGE SCALE ASCENT/INSTABILITY/AND REVVED UP LL FLOW. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ONCE AGAIN. THERE IS STILL SOME UNCERTAINTY WRT THE TIMING AND ORGANIZATIONAL MODE OF CONVECTION. THIS WILL NEED TO BE ADDRESSED BY THE DAY SHIFT. TUESDAY...FRONTAL ZONE WILL FINALLY START TO TREND SE WITH ANOTHER UPPER LEVEL IMPULSE ADVECTING ALONG AND NEAR THIS BOUNDARY. THIS WILL SUPPORT RENEWED CONVECTIVE CHANCES IN THE SE...WITH THE NW LIKELY BEGINNING TO DRY OUT. CURRENT INDICATIONS ARE FOR THIS BOUNDARY TO STALL SOUTH OF THE FA WITH PRECIP CHANCES TRENDING SOUTH. HAVE CARRIED CHANCE MENTION FOR THE ENTIRE FA THROUGH TUE NIGHT GIVEN CONCERNS ON HOW FAR SOUTH THE BOUNDARY WILL PUSH AND THE STRENGTH OF ADVECTING MID LEVEL WAVES. COOLER TEMPS CAN BE ANTICIPATED FOR THE ENTIRE FA...ESPECIALLY IN THE NORTH WHERE DRIER AIR WILL BEGIN TO FILTER IN. .LONG TERM /WEDNESDAY THROUGH SUNDAY/... AN ANOMALOUS RIDGE ALONG THE WESTERN COAST OF NOAM WILL COMBINE WITH A SHORTWAVE DROPPING EAST AND THEN SOUTH FROM THE GULF OF ALASKA TO INTENSIFY THE POLAR JET...HELPING TO CARVE OUT/DEEPEN THE PROGRESSIVE LONGWAVE TROUGH THAT WILL MARCH EAST THROUGH MOST OF THIS PORTION OF THE FORECAST. TOWARDS THE END OF THE PERIOD...THE AMPLIFIED PATTERN WILL SLOW IT/S EASTWARD PROGRESSION WITH DRY/COOL NORTHWEST FLOW PERSISTING OVER THE AREA THROUGH NEXT WEEKEND. GFS/GEFS/GGEM/ECMWF AND THE EC ENSEMBLES ARE IN PRETTY GOOD AGREEMENT THROUGH ABOUT THURSDAY...AND THEN BEGIN TO DIVERGE WITH THE 00Z GFS MUCH QUICKER TO LIFT THE EASTERN TROUGH WITH THE 12Z ECMWF ON THE SLOWER SIDE OF THE ENVELOPE AND THE GGEM IN BETWEEN. FOLLOWING SUGGESTION FROM HPC...WILL STICK CLOSER TO THE ECMWF/GGEM GIVEN THAT THE GFS IS AGAIN MUCH MORE PROGRESSIVE THAN IT/S ENSEMBLE MEMBERS AND HAS BEEN IN A TREND OF SLOWING ITSELF...AS SEEN IN DPROG/DT PLOTS. OVERALL THIS HAS REQUIRED ONLY MINOR ADJUSTMENTS TO THE GOING FORECAST. INTERESTING FORECAST ON WEDNESDAY AS SHORTWAVE...NOW SEEN IN WV IMAGERY OVER THE WA/OR/ID ROTATES AROUND THE BASE OF THE TROUGH AND HEADS EAST...SPREADING H5 HEIGHT FALLS INTO OUR REGION...HELPING TO BACK THE LLEVEL FLOW BACK TO SOUTHWESTERLY. THIS WILL BRING THE QUASI-STATIONARY FRONT BACK NORTH AS A WARM FRONT DURING THE DAY. BOTH THE GFS/ECMWF PAINT STRONG POSITIVE THETAE ADVECTION AT H85 DURING THE DAY...WITH ADDITIONAL SUPPORT FROM THE RIGHT ENTRANCE REGION OF AN ANTICYCLONICALLY CURVED JET MAX OVER OR JUST NORTHEAST OF THE GREAT LAKES. GIVEN A VERY MOIST AIRMASS SOUTH OF THE BOUNDARY /PWATS PUSHING 2 INCHES WITH POSSIBLE SUPPORT FROM TD FOUR MOISTURE/ WOULD NOT BE SURPRISED TO SEE SHRAS/TSRAS WITH LOCALLY HEAVY RAIN POSSIBLE. BEST CHANCES FOR THIS LOOK TO BE OVER THE WESTERN ZONES...IN CLOSEST PROXIMITY TO THE H5 SHORTWAVE. UNCERTAINTY IN WHERE THE WARM FRONT WILL BE DURING THE DAY PRECLUDES AN INCREASE TO LIKELY POPS...BUT WILL CONTINUE WITH HIGH CHC MENTION IN THE WEST. LIKELY CLOUDINESS AND POSSIBLE PRECIP WILL KEEP HIGHS IN CHECK...SO WILL KEEP TEMPS A GOOD 5F BELOW FULLY MIXED...GENERALLY IN THE LOWER 80S. FRONT LIFTS NORTH OF THE AREA WEDNESDAY NIGHT AS INITIAL SHORTWAVE PULLS AWAY WITH MUCH STRONGER WAVE MOVING TOWARDS THE REGION FROM THE UPPER MIDWEST. WILL RETAIN HIGH CHC POPS IN THE WEST AND NORTH...CLOSEST TO THE DEPARTING WARM FRONT AND NEARING UPPER WAVE...BUT COULD SEE SOME OF OUR SOUTHEAST ZONES GETTING THROUGH THE NIGHT DRY AS THEY WILL BE FIRMLY ENTRENCHED IN THE WARM SECTOR AND FAR FROM ANY SIGNIFICANT FORCING. LOWS WON/T FALL FAR GIVEN INCREASING SOUTHWEST GRADIENT AND HIGH SURFACE DEWPOINTS. COULD SEE MANY SPOTS REMAIN IN THE 70S...BUT FOR NOW WILL EDGE LOWS UP TO NEAR 70. ANOTHER ACTIVE WEATHER DAY ON THURSDAY AS UPPER TROUGH AND IT/S ASSOCIATED SURFACE LOW/COLD FRONT MOVE NEARER/OVER THE REGION. LEANING TOWARDS THE SLOWER GGEM/ECMWF SOLUTIONS SUGGESTS THAT WE/LL BE IN THE WARM SECTOR THROUGH THE DAY. WITH STRONG UPPER DIFFLUENCE AND COOLING ALOFT...COMBINED WITH GOOD LLEVEL MOISTURE AND A POTENT UPPER WAVE...EXPECT SHRAS/TSRAS TO DEVELOP AHEAD OF THE APPROACHING COLD FRONT AND WILL MAINTAIN HIGH CHC POPS FOR NOW...UNTIL WE CAN BETTER DETERMINE THE TIMING OF THE APPROACHING FRONT. FRONTAL TIMING WILL OF COURSE DICTATE SEVERE POTENTIAL...BUT GIVEN H5 FLOW 50-60KTS...GOOD UPPER SUPPORT...AND AMPLE LLEVEL MOISTURE THERE CERTAINLY IS THE POTENTIAL FOR SEVERE. STAY TUNED. GIVEN THE SLOWER FROPA SCENARIO...WILL BUMP UP HIGHS INTO THE MID 80S GIVEN T85 16-17C. COLD FRONT SHOULD WORK THROUGH THE REGION THURSDAY NIGHT WITH CONTINUING SHRA/TSRA CHANCES...BUT BY DAYBREAK THE FRONT SHOULD HAVE CLEARED THE REGION. WILL KEEP LOWS ABOVE CLIMO AND IN THE MID 60S OVER THE SOUTHEAST WHERE CLOUDS/PRECIP ARE MORE LIKELY TO HANG ON THROUGH THE NIGHT...WITH COOLER READINGS /LOWER-MID 60S/ OVER NORTHWESTERN AREAS. EXPECT WEST TO EAST CLEARING OF PRECIP/SKIES ON FRIDAY...BUT WITH PRETTY COOL TEMPS ALOFT...AND CYCLONIC FLOW AROUND THE UPPER TROUGH...EXPECT NO BETTER THAN PSUNNY SKIES. ECMWF SHOWS T85 DROPPING TO AROUND 13C WITH THE GFS QUITE A BIT COOLER...SO WILL EDGE TEMPS DOWN AND FOR NOW...KEEP THEM NEAR 80. EXPECT DRY CONDITIONS TO PERSIST THROUGH THE WEEKEND AND AS THE UPPER TROUGH SLOWLY PULLS EAST...BRINGING WITH IT THE COOLEST TEMPS ALOFT...EXPECT INCREASING AMOUNTS OF SUN. T85 PROGGED FROM THE ECMWF AROUND 10C WITH THE GFS ABOUT 2C COOLER WARRANTS HIGHS COOLER THAN CLIMO...BUT AT THIS RANGE...WILL NOT GET CARRIED AWAY AND INSTEAD KEEP HIGHS IN THE UPPER 70S TO NEAR 80 FROM NORTH TO SOUTH. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...JC LONG TERM...ARNOTT AVIATION...SIMPSON UPDATE...STEINWEDEL
Hazardous weather outlook, Aug 17, 4:17 AM EDT, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 417 AM EDT MON AUG 17 2009 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-180830- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 417 AM EDT MON AUG 17 2009 /317 AM CDT MON AUG 17 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY...WITH THE GREATEST COVERAGE OF STORMS EXPECTED ALONG AND NORTHWEST OF US 24. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY PRODUCE STRONG...GUSTY WINDS. IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE WITH PONDING OF WATER ON AREA ROADWAYS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS ARE LIKELY AGAIN ON TUESDAY...PRIMARILY ALONG AND SOUTHEAST OF US 24. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY PRODUCE STRONG...GUSTY WINDS. IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE WITH PONDING OF WATER ON AREA ROADWAYS. THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY NIGHT THROUGH EARLY FRIDAY. WHILE SEVERE WEATHER IS NOT EXPECTED THROUGH WENDESDAY NIGHT...THERE IS AN INCREASED POTENTIAL FOR SEVERE STORMS BY THURSDAY. HOWEVER...IT IS TOO EARLY TO DETERMINE THE EXACT TIMING AND LOCATION OF THIS THREAT. LOCALLY HEAVY RAINFALL IS POSSIBLE WITH STORMS THAT FORM DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH WEDNESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-180830- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 417 AM EDT MON AUG 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT OCCASIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY PRODUCE STRONG...GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY THROUGH EARLY FRIDAY. WHILE SEVERE WEATHER IS NOT EXPECTED THROUGH WENDESDAY NIGHT...THERE IS AN INCREASED POTENTIAL FOR SEVERE STORMS BY THURSDAY. HOWEVER...IT IS TOO EARLY TO DETERMINE THE EXACT TIMING AND LOCATION OF THIS THREAT. WINDS MAY CAUSE CONDITIONS HAZARDOUS TO SMALL CRAFT ON THURSDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP ARNOTT
In the hours before
Local storm report, Aug 17, 12:54 PM EDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1254 PM EDT MON AUG 17 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1250 PM HEAVY RAIN 3 SE SYRACUSE 41.40N 85.71W
08/17/2009 M5.43 INCH KOSCIUSKO IN NWS EMPLOYEE
TOTAL RAINFALL SINCE MIDNIGHT.
&&
EVENT NUMBER IWX0900053
MCSLocal storm report, Aug 17, 1:56 PM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
156 PM EDT MON AUG 17 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0155 PM HEAVY RAIN MIDDLEBURY 41.68N 85.71W
08/17/2009 M2.37 INCH ELKHART IN TRAINED SPOTTER
TOTAL RAINFALL SINCE MIDNIGHT.
&&
EVENT NUMBER IWX0900054
MCSSpecial weather statement, Aug 17, 2:22 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
222 PM EDT MON AUG 17 2009
INZ009-OHZ001-002-004-005-015-171915-
DE KALB IN-DEFIANCE OH-FULTON OH-HENRY OH-PAULDING OH-WILLIAMS OH-
222 PM EDT MON AUG 17 2009
AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN AND GUSTY WINDS ALONG A LINE
EXTENDING FROM EDGERTON TO ANTWERP...MOVING NORTHEAST AT 20 MPH.
WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING... AND HEAVY
DOWNPOURS...ARE LIKELY WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
BRYAN...
DEFIANCE...
PAULDING...
WEST UNITY AND STRYKER...
MARK CENTER...
MELBERN...WILLIAMS CENTER AND FARMER...
THIS INCLUDES INTERSTATE 80 90 IN OHIO BETWEEN MILE MARKERS 18 AND
32.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4105 8479 4128 8480 4128 8482 4148 8484
4170 8420 4127 8415
TIME...MOT...LOC 1819Z 245DEG 18KT 4143 8472 4118 8469Special weather statement, Aug 17, 3:08 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
308 PM EDT MON AUG 17 2009
OHZ004-005-015-016-024-172000-
DEFIANCE OH-HENRY OH-PAULDING OH-PUTNAM OH-VAN WERT OH-
308 PM EDT MON AUG 17 2009
AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN AND GUSTY WINDS ALONG A LINE
EXTENDING FROM DEFIANCE TO 8 MILES SOUTHWEST OF CONTINENTAL...
MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING... AND
HEAVY DOWNPOURS WITH OVER AN INCH OF RAIN IN AN HOUR...ARE LIKELY
WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
NAPOLEON...
OTTAWA...
CONTINENTAL...
KALIDA...
HOLGATE...
GLANDORF...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4091 8449 4142 8449 4142 8434 4144 8433
4149 8392 4149 8387 4093 8387
TIME...MOT...LOC 1906Z 261DEG 18KT 4135 8436 4102 8437Local storm report, Aug 17, 3:14 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
314 PM EDT MON AUG 17 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0130 PM HEAVY RAIN 1 N MILFORD 41.42N 85.85W
08/17/2009 M4.12 INCH KOSCIUSKO IN NWS EMPLOYEE
TOTAL RAINFALL SO FAR
&&
EVENT NUMBER IWX0900055
SAWSpecial weather statement, Aug 17, 3:14 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
314 PM EDT MON AUG 17 2009
INZ025-026-032-033-171945-
BLACKFORD IN-GRANT IN-HUNTINGTON IN-WELLS IN-
314 PM EDT MON AUG 17 2009
AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MARION...MOVING NORTHEAST AT 25 MPH. A
TRAINED SPOTTER REPORTED WIND GUSTS OF 50 MPH AND PEA SIZE HAIL
WITH THIS STORM AT 310 PM EDT.
PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE LIKELY WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
VAN BUREN...
LANDESS...HANFIELD AND ARCANA...
BANQUO...
PLEASANT PLAIN...
MOUNT ETNA...
WARREN...MCNATTS AND LANCASTER...
THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 61 AND
85.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4059 8578 4067 8567 4067 8565 4069 8564
4086 8540 4069 8521 4045 8563
TIME...MOT...LOC 1913Z 230DEG 23KT 4057 8561The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 8:44 PM EDT | Special Weather Statement | IWX | Starke | 61 min |
| Aug 17, 12:19 AM EDT | Special Weather Statement | IWX | Kosciusko | 26 min |
| Aug 17, 4:55 AM EDT | Special Weather Statement | IWX | Kosciusko | 35 min |
| Aug 17, 5:56 AM EDT | Special Weather Statement | IWX | Kosciusko | 34 min |
| Aug 17, 6:03 AM EDT | Areal Flood Advisory | IWX | Fulton, Kosciusko, Marshall | 117 min |
| Aug 17, 7:25 AM EDT | Areal Flood Advisory | IWX | Kosciusko, Miami, Wabash | 2 hr |
| Aug 17, 7:42 AM EDT | Flash Flood Warning | IWX | Kosciusko, Miami, Wabash | 63 min |
| Aug 17, 8:46 AM EDT | Areal Flood Advisory | IWX | Kosciusko, Noble, Whitley | 89 min |
| Aug 17, 9:02 AM EDT | Areal Flood Advisory | IWX | Elkhart | 118 min |
| Aug 17, 9:20 AM EDT | Flash Flood Warning | IWX | Elkhart, Kosciusko, LaGrange, Noble | 85 min |
| Aug 17, 9:29 AM EDT | Areal Flood Advisory | IWX | Elkhart, LaPorte, Saint Joseph | 91 min |
| Aug 17, 10:55 AM EDT | Areal Flood Advisory | IWX | Elkhart, Kosciusko, LaGrange, Noble | 2 hr |
| Aug 17, 12:04 PM EDT | Flash Flood Warning | IWX | Elkhart, Kosciusko, Noble | 116 min |
| Aug 17, 1:14 PM EDT | Flash Flood Warning | IWX | Allen | 3 hr |
| Aug 17, 2:43 PM EDT | Areal Flood Advisory | IWX | Kosciusko, Noble, Whitley | 2 hr |
| Aug 17, 3:14 PM EDT | Special Weather Statement | IWX | Grant | 31 min |
| Aug 17, 4:29 PM EDT | Special Weather Statement | IWX | Elkhart, Saint Joseph | 46 min |
| Aug 17, 5:01 PM EDT | Special Weather Statement | IWX | Cass | 44 min |
| Aug 17, 5:09 PM EDT | Special Weather Statement | IWX | LaGrange | 36 min |
| Aug 17, 5:20 PM EDT | Special Weather Statement | IWX | Pulaski | 25 min |
| Aug 17, 5:30 PM EDT | Severe Thunderstorm Warning | IWX | Fulton | 35 min |
| Aug 17, 6:01 PM EDT | Special Weather Statement | IWX | Kosciusko | 44 min |
| Aug 17, 6:16 PM EDT | Special Weather Statement | IWX | Steuben | 59 min |
| Aug 17, 6:17 PM EDT | Special Weather Statement | IWX | Kosciusko | 28 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.